Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS

Remote Access
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)


Electrical response matrix of a regular $ 2n$-gon

Authors: Nathaniel D. Blair-Stahn and David B. Wilson
Journal: Proc. Amer. Math. Soc. 137 (2009), 2015-2025
MSC (2000): Primary 31A25; Secondary 30C20, 82B20, 05C05
Published electronically: January 21, 2009
MathSciNet review: 2480283
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Consider a unit-resistive plate in the shape of a regular polygon with $ 2n$ sides, in which even-numbered sides are wired to electrodes and odd-numbered sides are insulated. The response matrix, or Dirichlet-to-Neumann map, allows one to compute the currents flowing through the electrodes when they are held at specified voltages. We show that the entries of the response matrix of the regular $ 2n$-gon are given by the differences of cotangents of evenly spaced angles, and we describe some connections with the limiting distributions of certain random spanning forests.

References [Enhancements On Off] (What's this?)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC (2000): 31A25, 30C20, 82B20, 05C05

Retrieve articles in all journals with MSC (2000): 31A25, 30C20, 82B20, 05C05

Additional Information

Nathaniel D. Blair-Stahn
Affiliation: Department of Mathematics, University of Washington, Box 354350, Seattle, Washington 98195

David B. Wilson
Affiliation: Microsoft Research, One Microsoft Way, Redmond, Washington 98052

PII: S 0002-9939(09)09734-2
Received by editor(s): April 3, 2007
Received by editor(s) in revised form: May 1, 2008
Published electronically: January 21, 2009
Communicated by: Edward C. Waymire
Article copyright: © Copyright 2009 American Mathematical Society
The copyright for this article reverts to public domain 28 years after publication.

Comments: Email Webmaster

© Copyright , American Mathematical Society
Contact Us · Sitemap · Privacy Statement

Connect with us Facebook Twitter Google+ LinkedIn Instagram RSS feeds Blogs YouTube Podcasts Wikipedia